Alert archive / Nebraska / Wind Advisories in 2013

Wind Advisory 14, NWS Cheyenne, WY

October 14, 20138 counties in Nebraska

NWS Cheyenne, WY issued this wind advisory at Oct 14, 2013, 1:53 AM MDT for 8 counties in Nebraska. It took effect at Oct 14, 2013, 12:00 PM MDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Oct 14, 2013, 1:53 AM MDT (07:53 UTC)
In effect from
Oct 14, 2013, 12:00 PM MDT
Expired
Oct 15, 2013, 2:47 AM MDT
In force
15 hr
Issued by
NWS Cheyenne, WY

Counties Banner County, NE, Box Butte County, NE, Cheyenne County, NE, Dawes County, NE, Kimball County, NE, Morrill County, NE, Scotts Bluff County, NE, Sioux County, NE

The radar

The Cheyenne radar (KCYS), 142 km from the middle of the area, began a volume at 07:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDEN), launched 00:00Z, 7.9 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2013-10-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 67 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2013-10-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 249 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
67 J/kg
Mixed-layer CIN
-195 J/kg
Mixed-layer LCL
1686 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
249 m²/s²
0-3 km storm-relative helicity
276 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

554 
WWUS75 KCYS 140753
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
153 AM MDT MON OCT 14 2013

...STRONG NORTH TO NORTHWEST WINDS TO IMPACT THE NEBRASKA
PANHANDLE THIS AFTERNOON THROUGH TONIGHT...

.LOW PRESSURE CURRENTLY OVER NORTHWESTERN COLORADO WILL MOVE INTO
NORTHEASTERN COLORADO BY NOON TODAY. STRONG NORTHWEST WINDS BEHIND
THE LOW ARE EXPECTED TO DEVELOP OVER THE PANHANDLE AS THE LOW
MOVES NORTHEAST. THESE WINDS WILL STAY STRONG THROUGH THE
OVERNIGHT HOURS BEFORE EASING EARLY TUESDAY MORNING.

NEZ002-003-019>021-054-055-095-096-150000-
/O.NEW.KCYS.WI.Y.0014.131014T1800Z-131015T1000Z/
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
INCLUDING THE CITIES OF...CHADRON...ALLIANCE...SCOTTSBLUFF...
GERING...HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY...
HARRISON...AGATE
153 AM MDT MON OCT 14 2013

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 4 AM MDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 4 AM MDT
TUESDAY. 

* TIMING...NOON TODAY THROUGH 4 AM TUESDAY

* WINDS...NORTHWEST 25 TO 35 MPH WITH WIND GUSTS TO 50 MPH.

* IMPACTS...HIGH PROFILE AND LIGHT WEIGHT VEHICLES WILL BE
  IMPACTED. STRONG CROSSWINDS FOR EAST TO WEST ORIENTED ROADS.
  WINDS MAY POSE A BLOW-OVER RISK TO LIGHTWEIGHT AND HIGH PROFILE
  VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
2 follow-up statements
926 
WWUS75 KCYS 142046
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
246 PM MDT MON OCT 14 2013

...STRONG NORTH TO NORTHWEST WINDS TO IMPACT THE NEBRASKA
PANHANDLE THIS AFTERNOON THROUGH TONIGHT...

.SURFACE LOW PRESSURE CURRENTLY OVER WEST CENTRAL NEBRASKA WILL
MOVE NORTHEAST INTO SOUTHEAST SOUTH DAKOTA LATER TONIGHT. STRONG
AND GUSTY NORTHWEST WINDS BEHIND THE LOW WILL CONTINUE OVER THE
PANHANDLE THROUGH THE OVERNIGHT HOURS BEFORE SLOWLY DIMINISHING
EARLY TUESDAY MORNING.

NEZ002-003-019>021-054-055-095-096-150900-
/O.CON.KCYS.WI.Y.0014.000000T0000Z-131015T1000Z/
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
INCLUDING THE CITIES OF...CHADRON...ALLIANCE...SCOTTSBLUFF...
GERING...HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY...
HARRISON...AGATE
246 PM MDT MON OCT 14 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM MDT TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM MDT TUESDAY. 

* TIMING...THIS AFTERNOON THROUGH LATE TONIGHT.

* WINDS...NORTHWEST 25 TO 35 MPH WITH WIND GUSTS TO 50 MPH.

* IMPACTS...HIGH PROFILE AND LIGHT WEIGHT VEHICLES WILL BE
  IMPACTED. STRONG CROSSWINDS WILL OCCUR ALONG NORTH TO SOUTH
  ORIENTED ROADS. WINDS MAY POSE A BLOW-OVER RISK TO LIGHTWEIGHT
  AND HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

JAMSKI
099 
WWUS75 KCYS 150847
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
247 AM MDT TUE OCT 15 2013

...WIND ADVISORY CANCELLED FOR THE NEBRASKA PANHANDLE...

NEZ002-003-019>021-054-055-095-096-151000-
/O.CAN.KCYS.WI.Y.0014.000000T0000Z-131015T1000Z/
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
INCLUDING THE CITIES OF...CHADRON...ALLIANCE...SCOTTSBLUFF...
GERING...HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY...
HARRISON...AGATE
247 AM MDT TUE OCT 15 2013

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE WIND
ADVISORY. 

THE LOW PRESSURE SYSTEM THAT CAUSED THE STRONG WINDS CONTINUES TO
MOVE EAST INTO EASTERN NEBRASKA THIS MORNING. AS A RESULT...WIND
SPEEDS HAVE SLOWLY DECREASED BELOW ADVISORY CRITERIA.
THEREFORE...THE WIND ADVISORY HAS BEEN CANCELLED.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this wind advisory went out at Oct 13, 10:44 PM MDT, 3 hours 9 minutes earlier.

Area forecast discussion, Oct 13, 10:44 PM MDT, 3 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1044 PM MDT SUN OCT 13 2013

.UPDATE...
ISSUED AT 1043 PM MDT SUN OCT 13 2013

STORMS HAVE WEAKENED SOME AT MID EVENING OVER THE PANHANDLE.
HOWEVER...MUCH OF THE EASTERN PANHANDLE IS STILL BEING AFFECTED
BY THUNDERSTORMS. THE STORMS SHOULD CONTINUE TO WORK THEIR WAY
EAST AND BE EAST OF THE CWA BY 06Z. MEANWHILE...SHOWERS
CONTINUE TO SLOWLY INCREASE OVER AREAS WEST OF THE LARAMIE RANGE.
THAT AREA SHOULD SPREAD EAST THROUGH EARLY MONDAY MORNING AND
OVER THE REST OF THE CWA AS THE STORM SYSTEM MOVES EAST AND OVER
THE CWA. SIGNIFICANT LIFT IS CURRENTLY OCCURRING OVER CARBON
COUNTY WITH THUNDERSTORMS INCREASING. SNOTEL OBSERVATIONS WOULD
INDICATE THAT THE SNOW LEVEL WEAS DOWN TO ABOUT 8500 FEET AS OF
04Z. THE SNOW LEVEL SHOULD LOWER THE REST OF TONUGHT AND MONDAY
MORNING TO ABOUT 6500 FEET AS THE COLD AIR SPREADS EAST WITH THE
STORM SYSTEM. MADE SOME MAINLY MINOR ADJUSTMENTS TO THE FIRST
PERIOD IN A RECENT UPDATE.

UPDATE ISSUED AT 723 PM MDT SUN OCT 13 2013

SOME THUNDERSTORMS HAVE FORMED OVER SOUTHEAST WYOMING SINCE 0030Z.
THE STRONGEST WAS JUST MOVING NORTHEAST OF KCYS AT 0115Z. THAT STORM
PRODUCE A PERIOD OF HEAVY RAIN...LIGHTNING AND EVEN SMALL HAIL.
TRIED TO INCLUDE THE STORMS IN A RECRNT YPDATE.

UPDATE ISSUED AT 627 PM MDT SUN OCT 13 2013

SOME SHOWERS CONTINUE OVER THE WEST PART OF THE CWA AT 00Z. THE
TEMPERATURES HAVE BEEN SLOWLY COOLING OVER THE HIGHER ELEVATIONS
AND SNOW SHOWERS MAY BE POSSIBLE AT ELEVATIONS ABOVE 10000 FEET
CURRENTLY. PREVIOUS FORECAST LOOKS ON TRACK FOR NOW AND ONLY MINOR
CHANGES MADE IN A RECENT UPDATE.

&&

.SHORT TERM...(TONIGHT THROUGH TUESDAY)
ISSUED AT 249 PM MDT SUN OCT 13 2013

THE RETURN TO COLDER AND MORE UNSETTLED CONDITIONS WILL BE MARKED
EARLY IN THE UPCOMING WEEK AS A TROUGH OF LOW PRESSURE SWINGS
THROUGH THE AREA. SATELLITE PIX EARLY THIS AFTERNOON DEPICT THIS
LARGE AMPLITUDE TROUGH BOTTOMING OVR THE GREAT BASIN...WITH A
DEVELOPING BAROCLINIC LEAF AHEAD OF IT OVR CENTRAL WYOMING. SFC
ANALYSIS CLEARLY SHOWED LEE-CYCLOGENESIS UNDERWAY WITH GENERAL
PRESSURE FALLS OVR THE UPSTREAM CENTRAL ROCKIES. REGIONAL RADARS
HAVE BEEN SLOW TO RETURN ANYTHING THUS FAR...BUT EXPECT THAT TO
CHANGE THROUGH THE REMAINDER OF THE AFTERNOON AS MID-LEVEL TEMPS
COOL WILL THE APPROACH OF THE TROUGH. LIFTED INDICES FALL TO
AROUND -2 OR -3C ALONG WITH 300-600 J/KG OF SBCAPE. THE RESULT
WILL BE FOR CONVECTION TO EXPAND TONIGHT. SNOW LEVELS WILL BEGIN
AT AROUND 10 KFT EARLY THIS EVENING AND WILL SLOWLY FALL FROM
NORTHWEST TO SOUTHEAST LATE TONIGHT/MONDAY MORNING AS THE COLDER
AIR IS PULLED SOUTH. SNOW WILL MAINLY BE OVER THE SNOWY/SIERRA
MADRES THIS EVENING...BUT WILL DESCEND TO THE WESTERN
FLOORS/VALLEYS BETWEEN MIDNIGHT AND SUNRISE. AREAS EAST OF THE
LARAMIE RANGE WILL REMAIN RAIN THROUGH THE OVERNIGHT HOURS. BY
DAYBREAK...EXPECT ONLY LIGHT ACCUMULATIONS ACROSS LOWER ELEVATIONS
OF CARBON/ALBANY COUNTIES. BEST SYNOPTIC LIFT PER QG FIELDS IS
BETWEEN THE 06Z-15Z TIME FRAME...SO HAVE CONTINUED THE TREND OF
INCREASING PRECIPITATION CHANCES THEN. SNOW LEVELS WILL CONTINUE
TO FALL THROUGH THE DAY ON MONDAY. THUS EXPECT AN EVENTUAL MIX
WITH AND/OR CHANGE OVER TO SNOW FOR EASTERN PLAINS LOCATIONS ABOVE
ABOUT 5 KFT BY MONDAY AFTERNOON. ELEVATIONS BELOW 5 KFT IS
EXPECTED TO REMAIN RAIN THROUGH THIS ENTIRE EVENT. BY LATE MONDAY
AFTERNOON...PRECIPITATION CHANCES WILL WANE AS LARGE SCALE
SUBSIDENCE ENSUES BEHIND THE DEPARTING TROUGH. AS FOR SNOWFALL
TOTALS...EXPECT 5 TO 10 INCHES OF SNOW TO FALL OVER THE
SNOWY/SIERRA MADRES WITH 4 TO 8 INCHES ACROSS MAINLY THE NORTHERN
SLOPES OF THE NORTHERN LARAMIE RANGE. ALTHOUGH A MARGINAL EVENT ON
THE ACCUMULATION SIDE...HAVE OPTED TO ADD THE NRN LARAMIE RANGE
ZONE TO THE WINTER WEATHER ADVISORY WITH THE FAVORABLE NORTHERLY
LOW LEVEL FLOW. LOWER ELEVATIONS WEST OF THE LARAMIE RANGE WILL
LIKELY SEE GENERALLY UP TO A COUPLE OF INCHES. MUCH OF THE AREAS
OUT ON THE EASTERN PLAINS WILL NOT SEE ANY ACCUMULATION...ALTHOUGH
UP TO AN INCH WILL BE POSSIBLE FROM CHEYENNE TO DOUGLAS.

THE OTHER CONCERN WITH THE EVENT WILL BE THE STRONG NORTHWEST WINDS
THAT WILL DEVELOP ON MONDAY. PROGS SO FAR CONTINUE TO PAINT LESS
VALUES COMPARED TO THE EVENT LATE LAST WEEK. SO WOULD EXPECT MOST
AREAS OUT ON THE EASTERN PLAINS TO SEE 45 TO 55 MPH WIND GUSTS EARLY
MONDAY AFTERNOON. AGAIN...WILL NEED TO WATCH THIS CLOSELY AS ANY
INCREASE IN THE GUIDANCE OUTPUT WOULD PUSH US INTO HIGH WIND
CRITERIA.

WINDS WILL DECREASE SOME MONDAY NIGHT...BUT WILL REMAIN BREEZY
ESPECIALLY OVER THE WESTERN NEBRASKA PANHANDLE. SHOWERS WILL LINGER
AS WELL...MAINLY OVER THE MOUNTAINS AS WELL AS EAST CENTRAL WYOMING.
LOW LEVEL THERMAL TROUGH WILL BE CENTERED OVER THE AREA ON TUESDAY...
WHICH WILL BE THE COLDEST DAY OF THE UPCOMING WEEK. H7 TEMPERATURES
OF AROUND -10C WILL ONLY YIELD HIGHS IN THE 30S WEST OF THE LARAMIE
RANGE AND 40S EAST.

.LONG TERM...(TUESDAY NIGHT THROUGH SUNDAY)
ISSUED AT 239 PM MDT SUN OCT 13 2013

SOME MODEL SPREADS STILL PRESENT LATER THIS WEEK...WITH THE GFS
TRENDING SLIGHTLY IN FAVOR OF THE ECMWF. THE ELONGATED UPPER TROUGH
OVER THE CENTRAL ROCKIES/PLAINS SHIFTS SOUTHEAST TUESDAY NIGHT AND
WEDNESDAY...REPLACED BY A TRANSITORY SHORTWAVE RIDGE. THIS RIDGE
WILL BRING A BRIEF RESPITE FROM THE COOL AND INCLEMENT PATTERN
WITH DRY AND MILDER CONDITIONS WEDNESDAY THROUGH THURSDAY MORNING.
THE MODELS MAINTAIN A HIGH AMPLITUDE EASTERN PACIFIC RIDGE LATER
IN THE WEEK...WITH AN AMPLIFYING UPPER TROUGH DIGGING SOUTH ALONG
THE FRONT RANGE THURSDAY THROUGH FRIDAY. A COLD FRONT WILL SURGE
SOUTHEAST FROM THE CANADIAN PRAIRIES THROUGH THE REGION BY THURSDAY
MORNING. UPSLOPE NORTH TO NORTHEAST LOW LEVEL FLOW WITH DYNAMIC
LIFT FROM UPPER TROUGH WILL BRING WIDESPREAD PRECIPITATION TO THE
CWA...BEGINNING ACROSS NORTHERN COUNTIES THURSDAY MORNING AND
SPREADING INTO THE SOUTHERN COUNTIES DURING THE AFTERNOON. IT WILL
BE BREEZY WITH GUSTY NORTHWEST WINDS...ESPECIALLY FOR THE PLAINS.
COOLER TEMPERATURES THURSDAY NIGHT AND FRIDAY...WITH 700MB
TEMPERATURES LOWERING TO -9 TO -11C. TROUGH AND UPPER LIFT EXITS
SOUTHEAST OF THE CWA FRIDAY NIGHT WITH DRIER NORTHWEST FLOW ALOFT
DOMINATING FOR THE WEEKEND. 700MB TEMPERATURES REBOUND TO -1 TO 2C
WITH HIGHS INTO THE 50S SUNDAY.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z MONDAY EVENING)
ISSUED AT 1043 PM MDT SUN OCT 13 2013

CLOUD BASES WILL LOWER THE REST OF TONIGHT AND MONDAY MORNING
OVER THE CWA. MVFR CEILINGS AND VISIBILITIES IN RAIN AND SNOW
WERE ALREADY PRESENT IN MANY LOCATIONS. THOSE CONDITIONS WILL
BECOME WIDESPREAD EARLY MONDAY MORNING WITH PERIODS OF IFR
CEILINGS AND VISIBILITIES IN RAIN AND SNOW. ISOLATED
THUNDERSTORMS WILL ALSO OCCUR THE REST OF TONIGHT OVER THE CWA.
CEILINGS AND VISIBILITIES WILL START TO IMPROVE BY LATE MONDAY
AFTERNOON AND CONTINUE THROUGH MONDAY NIGHT. BY TUESDAY...THE
CWA WILL HAVE VFR CONDITIONS. THE MOUNTAINS WILL BE OBSCURED
THROUGH MONDAY EVENING.

SOUTH WINDS WILL GUST AS HIGH AS 30 KNOTS IN THE PANHANDLE THE
REST OF TONIGHT. THEN NORTHWEST WINDS WILL GUST AS HIGH AS 40
KNOTS OVER AREAS EAST OF THE LARAMIE RANGE ON MONDAY AND MONDAY
NIGHT.

&&

.FIRE WEATHER...
ISSUED AT 249 PM MDT SUN OCT 13 2013

NO FIRE WEATHER CONCERNS THIS WEEK AS AN AREA OF LOW PRESSURE BRINGS
A RETURN TO COLDER AND UNSETTLED CONDITIONS EARLY IN THE WEEK. AREAS
WEST OF THE LARAMIE RANGE WILL LIKELY SEE ACCUMULATIONS FROM THIS
SYSTEM WITH 5 TO 10 INCHES EXPECTED TO FALL OVER THE SNOWY/SIERRA
MADRE RANGES. NORTHWEST WIND GUSTS OF 45 TO 55 MPH CAN BE EXPECTED
FOR AREAS EAST OF THE LARAMIE RANGE ON MONDAY AS WELL. TUESDAY WILL
BE THE COLDEST DAY OF THE UPCOMING WEEK WITH HIGHS 30S WEST OF THE
LARAMIE RANGE AND 40S EAST. EXPECT A RETURN TO DRIER CONDITIONS FOR
TUESDAY THROUGH EARLY THURSDAY...FOLLOWED BY ANOTHER CHANCE OF
PRECIPITATION LATER THURSDAY INTO FRIDAY.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...WINTER WEATHER ADVISORY UNTIL 6 PM MDT MONDAY FOR WYZ112-114.

     WINTER WEATHER ADVISORY UNTIL MIDNIGHT MDT MONDAY NIGHT FOR
     WYZ103.

NE...NONE.
&&

UPDATE...WEILAND
SHORT TERM...HAHN
LONG TERM...JAMSKI
AVIATION...WEILAND
FIRE WEATHER...HAHN
Hazardous weather outlook, Oct 13, 6:15 PM MDT, 7 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CHEYENNE WY
615 PM MDT SUN OCT 13 2013

WYZ101>119-141100-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
615 PM MDT SUN OCT 13 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TONIGHT

ANOTHER PACIFIC STORM SYSTEM WILL BEGIN TO IMPACT SOUTHEAST WYOMING
WITH RAIN SHOWERS ACROSS SOUTHEAST WYOMING BECOMING WIDESPREAD BY
MIDNIGHT. ISOLATED THUNDERSTORMS WILL ALSO BE POSSIBLE THROUGH EARLY
TONIGHT. THE RAIN WILL EVENTUALLY MIX WITH AND CHANGE OVER TO SNOW
ABOVE 7500 FEET LATE TONIGHT. A WINTER WEATHER ADVISORY IS IN EFFECT
FOR THE SIERRA MADRE...SNOWY AND NORTHERN LARAMIE RANGES STARTING
LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

RAIN AND SNOW WILL CONTINUE MONDAY MORNING...WITH MAINLY SNOW ABOVE
6000 FEET. FIVE TO TEN INCHES OF TOTAL NEW SNOW WILL BE POSSIBLE
THROUGH MONDAY OVER THE SNOWY AND SIERRA MADRE RANGES. THE LARAMIE
RANGE WILL RECEIVE 3 TO 8 INCHES OF SNOW AND THE LOWER ELEVATIONS OF
EAST CENTRAL AND SOUTH CENTRAL WYOMING CAN EXPECT 1 TO 2 INCHES BY
LATE MONDAY AFTERNOON. THE SNOW WILL END EARLY MONDAY NIGHT. THE
WINTER WEATHER ADVISORY IS IN EFFECT THROUGH 6 PM MONDAY FOR THE
SNOWY AND SIERRA MADRE RANGES AND UNTIL MIDNIGHT MONDAY NIGHT FOR THE
NORTHERN LARAMIE RANGE. WINDS WILL INCREASE FROM THE NORTHWEST ON
MONDAY...WITH GUSTS UP TO 55 MPH EXPECTED EAST OF THE LARAMIE RANGE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-019>021-054-055-095-096-141100-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
615 PM MDT SUN OCT 13 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS THIS EVENING ACROSS WESTERN
NEBRASKA. THESE THUNDERSTORMS MAY CONTINUE THROUGH THE NIGHT WITH
PERIODS OF MODERATE TO HEAVY RAIN AND OCCASIONAL LIGHTNING THE
PRIMARY THREATS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

WINDS WILL INCREASE FROM THE NORTHWEST BEHIND THE COLD FRONT ON
MONDAY...WITH GUSTS UP TO 55 MPH EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WEILAND

In the hours before

Special weather statement, Oct 13, 8:08 PM MDT, 5 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
808 PM MDT SUN OCT 13 2013

WYZ108-118-119-140245-
CENTRAL LARAMIE COUNTY WY-EAST LARAMIE COUNTY WY-GOSHEN COUNTY WY-
808 PM MDT SUN OCT 13 2013

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LARAMIE AND SOUTHEASTERN
GOSHEN COUNTIES UNTIL 845 PM MDT...

AT 800 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES SOUTHWEST OF GUN BARREL...OR 23 MILES
NORTHEAST OF CHEYENNE...MOVING NORTHEAST AT 20 MPH.

SMALL HAIL...WIND GUSTS TO 40 MPH...FREQUENT LIGHTNING AND HEAVY
RAINFALL ARE EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  GUN BARREL...
  MERIDEN REST AREA...
  LA GRANGE...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 4176 10438 4166 10408 4128 10437 4135 10459
TIME...MOT...LOC 0207Z 205DEG 18KT 4140 10443

MSW
Special weather statement, Oct 13, 8:42 PM MDT, 5 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
842 PM MDT SUN OCT 13 2013

NEZ019-020-WYZ108-119-140330-
BANNER NE-EAST LARAMIE COUNTY WY-GOSHEN COUNTY WY-SCOTTS BLUFF NE-
842 PM MDT SUN OCT 13 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LARAMIE...
SOUTHEASTERN GOSHEN...SOUTHWESTERN SCOTTS BLUFF AND NORTHWESTERN
BANNER COUNTIES UNTIL 930 PM MDT...

AT 836 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MERIDEN REST AREA...OR 35 MILES SOUTH OF
TORRINGTON...MOVING TO THE NORTHEAST AT 25 MPH.

SMALL HAIL...WIND GUSTS UP TO 40 MPH...HEAVY RAIN AND FREQUENT LIGHTNING
ARE EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  LA GRANGE...
  HAWK SPRINGS CAMPGROUND...
  HAWK SPRINGS RECREATION AREA...
  STEGALL...
  HUBBARD HILL...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 4196 10398 4179 10374 4146 10422 4157 10436
TIME...MOT...LOC 0242Z 222DEG 21KT 4159 10420

MSW

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 13, 8:42 PM MDTSpecial Weather StatementCYSScotts Bluff48 min

Nearby

Wind Advisories in Nebraska, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.